Saturday, November 17, 2012

The Ongoing Drug Saga!

Photo of the Bay of Green Bay, Wisconsin

Hi Friends,

I feel like I'm writing an ongoing saga of drug problems!   I'm sure they are the work of the devil but  they are a necessary evil!  Just kidding  but that's how I feel some days.


The newly prescribed Sinemet drug arrived 2+ weeks ago. .  I purposely waited until a Saturday to take it.  It's a good thing I did because I got very sick to my stomach again!!   Nothing like spending 4 hours on a Saturday morning bent over the toilet "flipping my cookies,"- unable to leave!  I was really hoping the major brand (not a generic) would solve the problem.  But NO!  


I immediately stopped that drug and contacted the doctor.,   He prescribed another  pill to  go with it - another dosage of Carbidopa in addition to the Simet pill which is a combination of Levodopa and Carbidopoa.   He feels that it's  the Carbidopa portion that makes people sick to their stomach.  So, he prescribed another pill of Lodosyn (25 mg), which Levodopa only to take with the Sinemet pill.   

I dragged my feet on starting the drugs again for  fear I'd react the same or worse to the addition to the new drug.  Last night was the night to begin.   

Well, I got sick again this morning after the morning doses of pills - only this time I was not as sick as the first time.   I also found myself losing my balance more this morning so have to be very careful to use my cane and hold on to walls etc.  That has encouraged me to give it another try tonight.  We'll just have to stay home tomorrow morning and not go for breakfast.    I want to stay on this drug as it's my only recourse - if I can possibly tolerate it.  It's still in the trial stage!    

Stay tuned for the next  post to see what happens.  I Will be contacting the doctor on Monday, if he's in.  

Have a nice Thanksgiving all. We are invited to our daughter and son-in-law's home for dinner and I for sure want to go to  that - if I have to prolong taking the proper drugs until after the holidays - so be it!

Before I leave I want to bring to your attention the blog of another Twitter Kitty's human - @VincentRocket's mom.   I just discovered earlier in the week that Vincent's human has ET disease.  Essential Tremors is similar to Parkinson's so she experiences similar problems.  Both are often misdiagnosed. Today she posted a wonderful video that explains ET.  It's worth checking out to broaden your knowledge. http://vincentrocket.blogspot.com/2012/10/essential-tremor.html    You never know when one of these neuro diseases will strike you or one of your loved ones - it doesn't just strike old people either.

Until next time, have a wonder Thanksgiving.

Mary




Until next time, thanks so much for visiting.

Mary


8 comments:

  1. Hi Friend. I so hope that tomorrow brings a better reaction to the pills. I am so anxious for one of these treatments to give the relief it promises. Side effects and adverse reactions really stink! I am looking toward your call to the Dr. Because that means you will have gotten thru another course of treatments and hopefully..there will be even less of a side effect than today.

    Fingers crossed.

    ReplyDelete
  2. Mary, I am so sorry to read this. I have reactions to so many new meds that I am always scared to start a new one. I hope this new med works out for you. I will pray for that.

    Hugs,
    Beth

    ReplyDelete
  3. I am sorry you are having so many problems with the medications and I am keeping you in my thoughts and hoping that you can adjust to this new combination. It is so difficult to go through this process and you are a champion for keeping up the effort. Hugs, Katie

    ReplyDelete
  4. I hope something will work for you. Too bad there wasn't a magical shot or something. TW's Mom had a bad hand tremor in her later years. It must run in the family since her sister had Parkingson's.

    ReplyDelete
  5. Dearest Mary what a struggle you are having with your meds wish we could wave a magic wand for you ... do hope that your Thanksgiving is wonderful family event xxx's with love

    ReplyDelete
  6. Mary
    I sure hope that you've been able to find a group of medicines that will help. I understand your situation as my husband is going thorough the exact same thing. His Sinemet is not working like it once did and trying to find a medication that will help his symptoms is proving problematic.

    ReplyDelete
  7. Did blogger just eat my comments???

    ReplyDelete
  8. This is Purrime Ministerettes. We are very sorry to hear what you are going to. We hoping you get meds that get you some catisfaction soon.

    XXXX

    ReplyDelete

Your comment is greatly appreciated and always read. Comment Moderation has been set after a few days of publishing to cut down on spam. I do check for them and will publish as comments are valued.